Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Goodland, KS

April 3, 2011Cheyenne County, Colorado; 5 counties in Kansas

NWS Goodland, KS issued this red flag warning at Apr 3, 2011, 3:56 AM MDT for Cheyenne County, Colorado; 5 counties in Kansas. It took effect at Apr 3, 2011, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 3:56 AM MDT (09:56 UTC)
In effect from
Apr 3, 2011, 10:00 AM MDT
Expired
Apr 3, 2011, 5:49 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3572 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS83 KGLD 030956
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
356 AM MDT SUN APR 3 2011

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY THROUGH
THIS EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY SOUTH OF
INTERSTATE 70 AS DRY CONDITIONS PERSIST AND WESTERLY WINDS
INCREASE AHEAD OF A COLD FRONT THIS MORNING AND THEN TURN NORTH
AS THE COLD FRONT PASSES THIS AFTERNOON.

COZ254-KSZ027>029-041-042-032200-
/O.UPG.KGLD.FW.A.0006.110403T1800Z-110404T0000Z/
/O.NEW.KGLD.FW.W.0011.110403T1600Z-110404T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
356 AM MDT SUN APR 3 2011 /456 AM CDT SUN APR 3 2011/

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE ZONES 027...028...029...041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN 
  KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE 
  ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 
  WICHITA. 

* WIND: GUSTY WEST WINDS WILL DEVELOP THIS MORNING AHEAD OF A COLD
  FRONT AND THEN TURN NORTH AS THE COLD FRONT PASSES THIS
  AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH WILL PERSIST INTO
  THE EVENING.

* HUMIDITY: LOW RELATIVE HUMIDITIES OF 20 PERCENT OR LESS WILL BE
  COMMON THROUGH MUCH OF THE DAY AND WILL PERSIST INTO THE
  EVENING.

* IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF
  CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
296 
WWUS83 KGLD 031640
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT SUN APR 3 2011

...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY THROUGH
THIS EVENING...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY SOUTH OF
INTERSTATE 70 AS DRY CONDITIONS PERSIST AND WESTERLY WINDS
INCREASE AHEAD OF A COLD FRONT THIS MORNING AND THEN TURN NORTH
AS THE COLD FRONT PASSES BY THIS AFTERNOON.

COZ254-KSZ027>029-041-042-040200-
/O.CON.KGLD.FW.W.0011.000000T0000Z-110404T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
1040 AM MDT SUN APR 3 2011 /1140 AM CDT SUN APR 3 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
027...028...029...041...042 AND 254...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING. 

* AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN 
  KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE 
  ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 
  WICHITA. 

* WIND: GUSTY WEST WINDS WILL DEVELOP THIS MORNING AHEAD OF A COLD
  FRONT AND THEN TURN NORTH AND INCREASE AS THE COLD FRONT PASSES.
  STRONG NORTH WINDS OF 40 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL
  PERSIST INTO THE EVENING.

* HUMIDITY: LOW RELATIVE HUMIDITIES OF 20 PERCENT OR LESS WILL 
  BE COMMON THROUGH MUCH OF THE DAY AND WILL PERSIST INTO THE 
  EVENING.

* IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF 
  CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
144 
WWUS83 KGLD 032349
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MDT SUN APR 3 2011


COZ254-KSZ027>029-041-042-040100-
/O.CAN.KGLD.FW.W.0011.000000T0000Z-110404T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
549 PM MDT SUN APR 3 2011 /649 PM CDT SUN APR 3 2011/

...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 027...028
...029...041...042 AND 254...

RELATIVE HUMIDITY HAS INCREASED ABOVE CRITICAL LEVELS. THEREFORE THE
NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG
WARNING.


$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:20 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 2, 11:20 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT SAT APR 2 2011

.UPDATE...
724 PM MDT SAT APR 2 2011

UPDATED GRIDS AND ZONES TO REFLECT EXPIRATION OF THE WIND ADVISORY
AND RED FLAG WARNING THAT EXPIRED AT 01Z. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR SUNDAY.

FS
&&

.DISCUSSION...
242 PM MDT SAT APR 2 2011

FORECAST PROBLEMS WILL BE FIRE WEATHER/WIND CONCERNS ALONG WITH HIGH
TEMPERATURES INTO TUESDAY...CHANCE OF PRECIPITATION/THUNDERSTORMS
SUNDAY/SUNDAY NIGHT...AND CHANCE OF PRECIPITATION TOWARD THE END OF
NEXT WEEK. SATELLITE SHOWING A SOMEWHAT AMPLIFIED BUT STILL
PROGRESSIVE PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN
ATLANTIC. THERE WAS SOME TREND TOWARD AMPLIFICATION IN THE PACIFIC.
NEXT SYSTEM TO AFFECT OUR IS PUSHING THROUGH THE PACIFIC NORTHWEST.

MODELS LOOKED LIKE THEY INITIALIZED FINE AT JET LEVEL. THROUGH 18Z
THE MODELS HAVE A GOOD HANDLE ON THE PACIFIC NORTHWEST SYSTEM. THE
ECMWF FOLLOWED BY THE NAM HAVE A REALLY GOOD HANDLE ON THE LEE
SURFACE TROUGHING AND THE POSITION OF THE FRONT THROUGH 18Z WITH THE
ECMWF THE BEST ON THE LEE TROUGHING.

TONIGHT/SUNDAY...ALL FIRE WEATHER ISSUES WILL BE DISCUSSION IN THE
FIRE WEATHER SECTION BELOW. NUMBER OF PARAMETERS TIED TO THE
SPEED/POSITION OF COLD FRONT ON SUNDAY AND THAT IS TIED TO HOW THE
UPPER SYSTEM THAT DRIVES IT. MODELS NOT TOO FAR IN THE PACE THEY TAKE
THE ABOVE MENTIONED SYSTEM ACROSS THE AREA. THE NAM IS THE SLOWEST
WITH THE UKMET/ECMWF NEXT IN LINE WITH THE GFS/CANADIAN THE FASTEST.
THE SREF IS ON THE FAST SIDE OF THE ENVELOPE. SO WILL HAVE MORE
CONFIDENCE IN THE FASTER SOLUTION. SLOW IT UP WITH THE NAM THE
SLOWEST.

RIGHT REAR QUADRANT OF THE JET IS OVER THE NORTHWEST HALF OF THE
AREA AT 18Z...AND THEN MOVES ACROSS THE REST OF THE AREA DURING THE
REST OF THE AFTERNOON. MODELS ALMOST HAVE THE LIFT THROUGH THE
FORECAST AREA BY 00Z WITH THE SOUTHERN AND EASTERN SECTIONS STILL
AHEAD OF THE 700 MB TROUGHLINE. WILL SPREAD CHANCE OF THUNDERSTORMS
FURTHER EAST DURING THE DAY. STRONG PRESSURE GRADIENT AND VERY 3
HOUR PRESSURE RISES TAKE PLACE BEHIND THE FRONT. PLUS MODELS
LOOK TO ADEQUATELY MIX DOWN STRONGER WINDS WITH STRONG DOWNWARD
MOTION BEHIND THE INITIAL WAVE. MODELS INDICATING NEAR TO SLIGHTLY
ABOVE WIND ADVISORY CRITERIA FROM THE AFTERNOON THROUGH THE MIDDLE OF
THE EVENING. NOT SURE ON THE TIME WITH MODELS SHOWING ANYWHERE FROM
MID MORNING TO EARLY AFTERNOON IN THE ONSET AND THEY COULD BE LASTING
WELL INTO THE NIGHT. SO MAY EVENTUALLY END UP WITH A LONG DURATION
ADVISORY. WILL RAISE/KEEP THE WINDS AT OR ABOVE WIND ADVISORY
CRITERIA FROM THE MIDDLE OF THE DAY ONWARD.

WILL GRADIENT TEMPERATURES FROM COOLEST TO WARMEST FROM NORTH TO
SOUTH AND MATCH UP WITH THE NEIGHBORS.

SUNDAY NIGHT/MONDAY...A SECONDARY JET/RIGHT REAR QUADRANT MOVES
THROUGH DURING THE NIGHT. MODELS SHOWING MOSTLY AN OPEN WAVE WITH
THIS SYSTEM. PRECIPITATION LOOKS TO BE DONE BY 12Z MONDAY. FIRST
SHOT OF PRECIPITATION WILL BE TIED TO THE FRONT. BUT ALL THE MODELS
ARE SHOWING MOISTURE INCREASING THROUGH A SIGNIFICANT DEPTH IN THE
POST FRONTAL AIR MASS. STRONG MESOSCALE FORCING COMBINES WITH
STRONG MID LEVEL SYNOPTIC LIFT...JET DIVERGENCE...AND PV ANOMALY
ALONG WITH FAVORABLE LAPSE RATES...ESPECIALLY AT LOW LEVELS...TO GIVE
A DECENT SHOT PRECIPITATION. STRONG WINDS MENTIONED ABOVE CONTINUE
INTO THE EVENING HOURS AND WILL HIT THEM HARD IN THE GRIDS.

STRONG UPPER JET MOVES ACROSS THE AREA DURING THE DAY. MODELS
SHOWING A DECENT AMOUNT OF MIXING AND COULD ONCE AGAIN REACH NEAR OR
SLIGHTLY ABOVE WIND ADVISORY CRITERIA. WILL RAISE WINDS
ACCORDINGLY. MODELS COOL OFF THE AIR MASS AND WILL LOWER
ACCORDINGLY.

MONDAY NIGHT/TUESDAY...THIS IS THE QUIET PERIOD. AIR MASS WARMS WITH
ZONAL EXPECTED SO WILL WARM UP MAXES.

TUESDAY NIGHT THROUGH SATURDAY...STRONG NORTH TO SOUTH JET AND
AMPLIFIED RIDGE BEHIND INCOMING SYSTEM. THE GEFS AND RMAP SUPPORT THE
DEEPER/FURTHER SOUTH/SOUTHWEST UPPER SYSTEM FROM THURSDAY INTO
FRIDAY. WHERE A RATHER IMPORTANT DIFFERENCE SHOWS UP IS THE
AMOUNT/STRENGTH OF SHORTWAVE ENERGY THE MODELS KICK OUT AHEAD OF THE
SYSTEM ON THURSDAY INTO FRIDAY. THE ECMWF BRINGS A MUCH STRONGER
SHORTWAVE TROUGH ACROSS TO OUR NORTH AND ALSO FURTHER SOUTH THAN THE
OTHERS. THE GFS HAS ONLY A MINOR WAVE IN THAT AREA. THE GEFS SUPPORTS
THE LESS STRONGER SOLUTION.

THEN BEGINNING FRIDAY NIGHT THERE IS A SPREAD IN THE DETERMINISTIC
GUIDANCE IN POSITION OF THE SOUTHWEST UPPER TROUGH. THE ECMWF WANTS
TO TAKE THE UPPER FURTHER WEST WHILE THE GFS STARTS GOING THE OTHER
DIRECTION. GFS ALSO OPENS UP THE SYSTEM AS MORE AS WELL. GEFS/RMAP
OFFER CONTRADICTIONS AS WELL. ON FRIDAY/FRIDAY NIGHT THE GEFS DOES
HAVE A FEW MEMBERS HOLDING BACK A CUTOFF FURTHER SOUTHWEST IN
BETWEEN THE TWO SOLUTIONS. THE GEFS EVEN DOES THAT INTO EARLY
SATURDAY COMPLETELY GETTING RID OF THE LOW DURING THE DAY. THE RMAP
IS ALSO MORE PROGRESSIVE AND OPEN AS WELL. HOWEVER PROBLEM SHOWN BY
THE RMAP IS THAT IT HAS A LOW PROBABILITY OF PREDICTION OVER THE
PACIFIC BEHIND THIS SYSTEM. THIS CORRESPONDS TO A SPREAD IN THE
ENSEMBLES IN THE GULF OF ALASKA.

THERE STILL APPEARS TO BE A DECENT RIDGE/JET WINDS BEHIND THE
SYSTEM. CAN SEE EITHER SOLUTION WORKING OUT. WHAT MAY HAPPEN IS THE
CUTOFF LOW MAY LAST LONGER AND KICK OUT/OPEN LATER THAN CURRENTLY
INDICATED. ALL THESE DIFFERENCES HAVE MAJOR RAMIFICATIONS
DOWNSTREAM OVER OUR AREA WITH FRONTAL POSITION AND PRECIPITATION
CHANCES. SAYING ALL THAT...AREA LOOKS TO BE POST FRONTAL WEDNESDAY
AND WEDNESDAY NIGHT. GFS IS MORE SATURATED WITH THE AIR MASS AND
PRODUCES A WHOLE LOT MORE PRECIPITATION THAN THE ECMWF. MOISTURE
AVAILABILITY IS IN QUESTION PLUS LIFT LOOKS LIKE IT WILL BE TO THE
NORTH AND WEST OF THE AREA. ECMWF DOES PRODUCE LIGHT PRECIPITATION
AND ALL MY NEIGHBORS HAVE SOMETHING IN THERE. WILL GO WITH A SLIGHT
CHANCE OF RAIN.

FOR THURSDAY INTO FRIDAY...DYNAMICS AND MOISTURE APPEAR TO NOT BE
FAVORABLE FOR PRECIPITATION. BELIEVE THIS DUE TO THE UPPER TROUGH
BEING FURTHER WEST AND THE GFS BEING TOO PROGRESSIVE/TOO FAR EAST.
DID INSERT PRECIPITATION FRIDAY NIGHT DUE TO MODEL AGREEMENT WITH A
FROPA AND RATHER STRONG MID LEVEL LIFT MOVING THROUGH. WILL BE POST
FRONTAL ON SATURDAY WITH POSSIBLE JET LIFT IN THE AREA. SO KEPT A
SLIGHT CHANCE IN FOR THE DAY.

BECAUSE OF AN EXPECTED STRONG LEE TROUGH IN PLACE DUE TO PERSISTENT
WEST TO SOUTHWEST FLOW ALOFT AND HEIGHT FALLS IN THE GREAT BASIN AS
SYSTEM DIGS INTO THAT AREA...BELIEVE WILL KEEP MORE AN EASTERLY
COMPONENT OF THE WIND. THERE WILL BE A TENDENCY FOR MORE CLOUD
COVER AROUND AS WELL. TENDED TO GO IN BETWEEN WARMER AND COOLER
GUIDANCE AND/OR KEPT WENT CLOSE TO HPC GUIDANCE.

THANKS TO ALL THAT COLLABORATED.

BULLER
&&

.AVIATION...
1120 PM MDT SAT APR 2 2011

FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THIS TAF
PERIOD FOR KGLD AND KMCK. A COLD FRONT WILL PUSH THROUGH BOTH SITES
SUNDAY MORNING WITH GUSTY NORTH WIND. PRECIPITATION WILL LIKELY HOLD
OFF UNTIL LATE SUNDAY AFTERNOON OR SUNDAY EVENING WITH APPROACH OF
UPPER TROUGH.

024
&&

.FIRE WEATHER...
242 PM MDT SAT APR 2 2011

HAVE A RED FLAG WARNING CURRENTLY IN PLACE AND WILL LET IT CONTINUE.
CRITICAL FIRE WEATHER CONDITIONS A LITTLE MORE IN DOUBT ON SUNDAY
THAN EARLIER THOUGHT. MOST OF THE MODELS FASTER WITH MOVING THE
FRONT IN AND THEN THEY ARE ALL CONSISTENT IN RAISING DEWPOINTS BEHIND
THE FRONT. THE BEST THREAT FOR RED FLAG CONDITIONS WILL BE IN THE
SOUTHERN SIX COUNTIES WITH GREELEY AND WICHITA HAVING THE BEST
CHANCE. IT WILL BE CLOSE DOWN THERE AND ONLY FEEL CONFIDENT ON
ISSUING A WATCH AND WILL DO SO FROM 18Z TO 00Z.

DEWPOINTS LOOK MUCH LOWER ON MONDAY WITH SUFFICIENT MIXING AND
PRESSURE GRADIENT IN PLACE TO HAVE STRONG ENOUGH WINDS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. WILL HIGHLIGHT IN THE GRIDS AND IN
THE HAZARDOUS WEATHER OUTLOOK.

LOOKS LIKE THE AIR MASS ON TUESDAY WILL BE DRY ENOUGH TO SUPPORT
CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...THE WINDS LOOK TO
STAY BELOW CRITERIA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ027>029-041-042.

NE...NONE.
CO...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COZ254.

&&
Hazardous weather outlook, Apr 2, 3:50 PM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
350 PM MDT SAT APR 2 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-032030-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
350 PM MDT SAT APR 2 2011 /450 PM CDT SAT APR 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL THROUGH EARLY THIS EVENING
ACROSS THE ENTIRE AREA. THIS HAS PROMPTED A RED FLAG WARNING UNTIL
7 PM MDT (8 PM CDT). SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
AND RELATIVE HUMIDITY LEVELS OF 10 TO 20 PERCENT WILL BE COMMON IN
THE WARNING AREA. STRONGER WINDS ARE EXPECTED IN THE EAST WHERE A
WIND ADVISORY IS IN EFFECT. WINDS BETWEEN 25 AND 35 MPH GUSTING TO
AROUND 45 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON SOUTH AND
EAST OF A LINE FROM OBERLIN TO LEOTI. OUTDOOR BURNING IS HIGHLY
DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED
SUNDAY.

STRONG AND GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED GENERALLY
ALONG AND SOUTH OF INTERSTATE 70 DURING THE DAY SUNDAY. A FIRE WEATHER
HAS BEEN ISSUED FOR THIS AREA FOR TOMORROW AFTERNOON. WIND GUSTS
MAY APPROACH 50 MPH WHILE RELATIVE HUMIDITY READINGS DROP TOWARD
15 PERCENT. ANY FIRES THAT DO START SOUTH OF THE INTERSTATE SHOULD
MOVE TOWARD THE EAST NORTHEAST. HOWEVER...A VERY STRONG COLD FRONT
WILL MOVE INTO THE AREA BY MID TO LATE AFTERNOON SHIFTING WINDS TO
THE NORTH WITH GUSTS TO 50 MPH POSSIBLE. THIS WILL PUSH ANY FIRES
THAT ARE IN PROGRESS TOWARD A SOUTHERLY DIRECTION RATHER QUICKLY
AND WITHOUT NOTICE. IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE
WITH CLOUD TO GROUND LIGHTNING BEING THE PRIMARY THREAT. WIND
ADVISORIES MAY BE NEEDED AS WELL.

LIGHT RAIN IS EXPECTED SUNDAY NIGHT CHANGING OVER TO LIGHT SNOW
FROM WEST TO EAST AS COLDER AIR MOVES IN. ACCUMULATIONS SHOULD BE
AN INCH OR LESS. FOR MONDAY EXPECT DRY CONDITIONS WITH NORTHWEST
WINDS GUSTING TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:39 AM MDTWind AdvisoryGLDCheyenne, Kit Carson, Yuma16 hr
Apr 3, 10:17 AM MDTHigh Wind WarningGLDCheyenne, Kit Carson10 hr

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.